Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Louisville, KY

May 1, 2010Dubois County, Orange County, Indiana

NWS Louisville, KY issued this flash flood warning at May 1, 2010, 5:50 AM EDT for Dubois County, Orange County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 5:50 AM EDT (09:50 UTC)
Expired
May 1, 2010, 8:39 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Dubois County, IN, Orange County, IN

The radar

The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WGUS53 KLMK 010950
FFWLMK
INC037-117-011345-
/O.NEW.KLMK.FF.W.0002.100501T0950Z-100501T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 AM EDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 945 AM EDT

* AT 544 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
MODERATE RAINFALL ALL ACROSS DUBOIS AND ORANGE COUNTIES. OVER THE 
PAST 3 HOURS 1 TO TWO AND THREE QUARTERS OF RAINFALL HAS OCCURRED. 
ANOTHER ONE HALF TO ONE INCH OF RAIN IS EXPECTED THROUGH 945 AM 
WHICH WILL CONTINUE THE FLASH FLOODING THREAT.  

* LOCATIONS IMPACTED INCLUDE...JASPER...PAOLI...

  IN ADDITION...FRENCH LICK MUNICIPAL AIRPORT...YOUNGS CREEK AND WEST
  BADEN SPRINGS ARE INCLUDED IN THIS FLASH FLOOD WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. JUST ONE FOOT OF FLOWING 
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN 
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. CAMPERS AND HIKERS SHOULD 
AVOID STREAMS OR CREEKS.

&&

LAT...LON 3851 8707 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8670 3869 8669 3869 8632
      3839 8631 3840 8669 3825 8669 3824 8679
      3821 8680 3820 8683 3821 8708

$$
JDG
1 follow-up statement
625 
WGUS73 KLMK 011239
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 AM EDT SAT MAY 1 2010

INC037-117-011248-
/O.CAN.KLMK.FF.W.0002.000000T0000Z-100501T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE IN-DUBOIS IN-
839 AM EDT SAT MAY 1 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUBOIS AND ORANGE
COUNTIES...

THE STRONG STORMS WITH HEAVY RAINFALL THAT PROMPTED THE WARNING HAVE 
MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING IS CANCELLED.  
LIGHT TO MODERATE RAINS WILL CONTINUE ON AND OFF THROUGHOUT THE REST 
OF THE MORNING.

LAT...LON 3851 8707 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8670 3869 8669 3869 8632
      3839 8631 3840 8669 3825 8669 3824 8679
      3821 8680 3820 8683 3821 8708

$$

AML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:54 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 1, 2:54 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 AM EDT SAT MAY 1 2010

.SHORT TERM (EARLY THIS MORNING THROUGH SUNDAY NIGHT)...

...HEAVY RAINFALL EVENT THROUGH THE WEEKEND STILL ON TRACK...

EARLY THIS MORNING AND TODAY...

A BUSY SHORT TERM FORECAST IS IN STORE AS THIS WEEKEND SHOULD BRING
VERY HEAVY AMOUNTS OF RAINFALL AND THE CHANCE AT SOME SEVERE WEATHER
AS WELL. CURRENTLY...LINE OF THUNDERSTORMS IS STRETCHING FROM THE
GREAT LAKES SOUTHWESTWARD TO EASTERN TEXAS AND IS PRODUCING A
TREMENDOUS AMOUNT OF LIGHTNING ALONG WITH SEVERE THUNDERSTORMS. THIS
LINE WILL MOVE INTO OUR AREA THIS MORNING AND A TORNADO WATCH HAS
BEEN ISSUED FOR OUR WESTERN COUPLE OF TIERS OF COUNTIES UNTIL 8 AM
EDT. LINE SHOULD WEAKEN AS IT MOVES EAST OF INTERSTATE 65 CORRIDOR
BY EARLY THIS AFTERNOON. HOW FAR EAST THE PROGRESSION MAKES IT WILL
PROVIDE TWO POSSIBLE SCENARIOS FOR LOUISVILLE METRO WEATHER THIS
AFTERNOON. HI RESOLUTION NMM MODEL HAS HANDLED CONVECTION THE BEST
TO THIS POINT AND HAVE RELIED ON ITS SOLUTION. THIS WOULD MOVE
SHOWERS AND THUNDERSTORMS THROUGH THE AREA BY 2 PM OR A LITTLE
AFTER...OFFERING A RELATIVE BREAK IN PRECIPITATION FROM 2 PM THROUGH
ABOUT 10 PM THIS EVENING. THIS IS GOOD NEWS...HOWEVER IF SKIES ARE
ABLE TO CLEAR OUT A BIT THIS WILL PROVIDE THE OPPORTUNITY TO
DESTABILIZE THE ATMOSPHERE AND FORECAST SOUNDINGS INDICATE AN
ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER. WILL HAVE TO MONITOR
SATELLITE TRENDS THIS AFTERNOON. OVERALL RAINFALL THROUGH THIS
EVENING SHOULD NOT AMOUNT TO MORE THAN AN INCH TO INCH AND A
HALF...ALTHOUGH LOCALIZED SPOTS COULD SEE AMOUNTS OVER 2 INCHES.

TONIGHT THROUGH SUNDAY NIGHT...

THE MAIN EVENT AS FAR AS RAINFALL IS CONCERNED WILL ARRIVE LATE
TONIGHT AND TOMORROW AS FRONTAL BOUNDARY STALLS NEAR THE AREA AND A
150 KNOT JET ROUNDS THE BASE OF A FULL LATITUDE TROUGH. THE RIGHT
REAR QUADRANT OF THIS JET STREAK WILL AID IN UPPER LEVEL DIVERGENCE
ALONG WITH DEEP LIFT/MOISTURE AS INDICATED ON MODEL TIME HEIGHTS.
ALSO...PWATS LOOK TO BE AROUND 2 INCHES THROUGHOUT THE COLUMN.
CONTINUED STRONG H85 LOW LEVEL JET WILL AID IN ENHANCING SHOWERS AND
THUNDERSTORMS AND MOISTURE TRANSPORT. THE OVERALL RESULT FROM ALL OF
THIS WILL BE AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL WITH LOCALIZED
HIGHER AMOUNTS. OVERALL RAINFALL TOTALS FOR THE ENTIRE WEEKEND STILL
LOOK TO BE 2 TO 4 INCHES NORTH OF THE OHIO RIVER AND 4 TO 6 INCHES
SOUTH OF THE OHIO RIVER. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. A
FLASH FLOOD WATCH GOES INTO EFFECT AT 8 AM THIS MORNING AND WILL
LAST UNTIL 8 AM MONDAY MORNING WHEN THE COLD FRONT FINALLY SWINGS
THROUGH AND SHOWERS AND THUNDERSTORMS DECREASE.

ONE MORE ITEM OF NOTE...THE STORM PREDICTION CENTER HAS PLACED
CENTRAL KENTUCKY AND SOUTHERN INDIANA IN A SLIGHT RISK FOR SEVERE
WEATHER TODAY AND TONIGHT...INTO SUNDAY. THE MAIN THREATS SHOULD BE
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.LONG TERM (MONDAY THROUGH FRIDAY)...

MON-FRI...

WELL...VERY PITHY AFD DUE TO LINE OF STORMS APPROACHING WRN CWA.

MON...

MODELS ARE STILL SUGGESTING SOME LIGHT RAIN POSSIBLE ON MONDAY IN
THE WAKE OF THE MAIN SYSTEM AS CAA ENCROACHES THE CWA...BUT LEFT
WHAT THE DAY SHIFT HAD IN FCST CHC-SLGT CHC.

MON NIGHT-THU...

DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL DOMINATE WITH
DECENT AGREEMENT BETWEEN MODELS...AND FOLLOWED HPC MODEL CONSENSUS.
WITH SFC HIGH OVER ERN CWA WED AM...LOWERED TEMPS A FEW
DEGREES...VALLEY AREAS WILL BE IN THE UPPER 40S. FOG COULD BE A
PROBLEM ON TUE AND WED AM WITH CLOUDS CLEARING...LIGHTER WINDS AND A
SATURATED GROUND ESPECIALLY ON WED.

FRIDAY...FROM PREVIOUS DISCUSSION 324 PM EDT FRI APR 30 2010

ON FRIDAY ANOTHER WEATHER SYSTEM MAY APPROACH THE REGION BUT MODELS
ARE IN DISAGREEMENT AS FAR AS TIMING.  TEMPS LOOK TO STAY 5-10
DEGREES ABOVE NORMAL FOR NEXT WEEK.

&&

.AVIATION (06Z TAF ISSUANCE)...

MANY ISSUES FOR THIS TAF PERIOD.

WELL...WINDS ARE THE 1ST ISSUE.  SLY WINDS ARE RUNNING 7-12 MPH AT
SFC...HOWEVER AT 2K THEY ARE 180/30KTS AND 3K 195/55KTS. THIS WILL
CAUSE MAINLY LLVL SPEED SHEAR...WITH A SLIGHT DIRECTIONAL
COMPONENT.   WINDS WILL ONCE AGAIN GUST DURING THE DAY (10-20MPH)
FROM THE SOUTH DURING THE DAY...BUT NOT AS STRONG AS ON FRIDAY.

2ND...LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM BMI-POF-LIT
TO JUST N OF TXK WILL CONTINUE TO MOVE E.  THE WRF NMM NCEP IS
HANDLING THE LINE OVER AR/MO THE BEST...WHICH BRINGS STEADY PRECIP
TO:
SDF 1330-1800Z
BWG 1230-1700Z
LEX 1530-2000Z

THE LINE WILL WEAKEN AS IT ENCOUNTERS MORE STABLE AIR OVER OHIO
VALLEY AND SUBSIDENCE FROM E COAST RIDGE.  THE HEAVIEST RAIN AND
LOWEST CIGS WILL BE AT BWG AND SDF WITH MVFR CIGS AND VSBYS.

WE EXPECT SCT SHRA AND ISOL TSRA FROM MID AFTERNOON INTO THE MID
EVENING HOURS WITH AREAL COVERAGE SHOULD WILL BE MUCH LESS THAN
MORNING CONVECTION (ONLY 30-40%)

LLVL WIND SHEAR WILL ONCE AGAIN LIKELY RETURN TO CENTRAL KENTUCKY
SATURDAY EVENING.

MUCH STRONGER PERSISTENT CONVECTION WILL MOVE INTO ALL 3 TAF SITES
OVERNIGHT SAT NIGHT 9ESPECIALLY SDF AND BWG...WITH VERY HEAVY
RAINFALL...STRONG DOWNDRAFT WINDS IN TSRA (30-50 MPH)...AND A BUNCH
OF LIGHTNING.  CIGS AND VSBYS WILL BE BORDER LINE IFR/MVFR WITH 100%
POPS OVERNIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH
     MONDAY MORNING FOR KYZ023>043-045>049-053>057-061>067-
     070>078-081-082.

IN...FLASH FLOOD WATCH FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH
     MONDAY MORNING FOR INZ076>079-083-084-089>092.

&&

SHORT TERM........BJS
LONG TERM.........JDG
AVIATION..........JDG
Hazardous weather outlook, May 1, 4:00 AM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT SAT MAY 1 2010

INZ078-079-091-092-KYZ028>043-045>049-053>057-062>067-071>078-081-
082-020800-
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
400 AM EDT SAT MAY 1 2010 /300 AM CDT SAT MAY 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAIN...SOME LIGHTNING...AND 30 TO 50 MPH WINDS THIS MORNING. THE
MAIN THREAT WILL BE WITH HEAVY RAIN OF 1 TO 2 INCHES ALONG WITH
CLOUD TO GROUND LIGHTNING.

SCATTERED STORMS WILL REFIRE DURING THE AFTERNOON BRINGING MORE
MODERATE TO LOCALLY HEAVY RAINFALL TO SMALLER COVERAGE AREAS. IF
CLOUD COVER DECREASES...MORE INSTABILITY WILL ALLOW MORE AREAL COVERAGE
OF STORMS AND ALSO ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH
DAMAGING WINDS THE MAIN THREAT.

A MORE SIGNIFICANT PERIOD OF STORMY WEATHER IS EXPECTED TO
DEVELOP SATURDAY NIGHT AFTER MIDNIGHT AS A COLD FRONT FINALLY
PUSHES THROUGH THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE
LIKELY DURING THIS TIME PERIOD WITH DAMAGING WINDS...ISOLATED
TORNADOES...AND VERY HEAVY RAINFALL. ANOTHER 2 TO 4 INCHES OF
RAIN IS LIKELY OVERNIGHT WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE SEVERE WEATHER WILL CONTINUE THROUGH SUNDAY MORNING WITH MORE STRONG
TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL. RAINFALL
TOTALS THROUGH THE WEEKEND ARE EXPECTED TO TOTAL BETWEEN 3 AND 6
INCHES SOUTH OF THE OHIO RIVER....WITH THE HEAVIEST AMOUNTS NEAR
LAKE CUMBERLAND.

THIS EXCESSIVE RAINFALL WILL LIKELY RESULT IN FLOODING
PROBLEMS...THEREFORE A FLASH FLOOD WATCH IS IN EFFECT. IF YOU LIVE
IN A FLOOD PRONE AREA...STAY ABREAST OF THE LATEST FORECASTS
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS WEEKEND. SPOTTERS AND
EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY
RAINFALL...FLASH FLOODING...AND SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

INZ076-077-083-084-089-090-KYZ023>027-061-070-020800-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-BUTLER KY-LOGAN KY-
400 AM EDT SAT MAY 1 2010 /300 AM CDT SAT MAY 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAIN...FREQUENT LIGHTNING...40 TO 60 MPH WINDS AND ISOLATED
TORNADOES THROUGH 8 AM. THE MAIN THREAT WILL BE WITH HEAVY RAIN OF
1 TO 2 INCHES ALONG WITH COPIOUS CLOUD TO GROUND LIGHTNING. A
TORNADO WATCH IS IN EFFECT UNTIL 8 AM EDT.

SCATTERED STORMS WILL REFIRE DURING THE AFTERNOON BRINGING MORE
MODERATE LOCALLY HEAVY RAINFALL TO SMALLER COVERAGE AREAS. IF
CLOUD COVER DECREASES...MORE INSTABILITY WILL ALLOW MORE COVERAGE
OF STORMS AND ALSO ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH
DAMAGING WINDS THE MAIN THREAT.

A MORE SIGNIFICANT PERIOD OF STORMY WEATHER IS EXPECTED TO
DEVELOP SATURDAY NIGHT AFTER MIDNIGHT AS A COLD FRONT FINALLY
PUSHES THROUGH THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE
LIKELY DURING THIS TIME PERIOD WITH DAMAGING WINDS...ISOLATED
TORNADOES...AND VERY HEAVY RAINFALL. ANOTHER 1 TO 2 INCHES OF RAIN
IS LIKELY OVERNIGHT WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE SEVERE WEATHER WILL CONTINUE THROUGH SUNDAY MORNING WITH MORE STRONG
TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WITH DAMAGING
WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL.

RAINFALL TOTALS THROUGH THE WEEKEND ARE EXPECTED TO TOTAL BETWEEN
2 AND 4 INCHES NORTH OF THE OHIO RIVER.

THIS EXCESSIVE RAINFALL WILL LIKELY RESULT IN FLOODING
PROBLEMS...THEREFORE A FLASH FLOOD WATCH IS IN EFFECT. IF YOU LIVE
IN A FLOOD PRONE AREA...STAY ABREAST OF THE LATEST FORECASTS
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS WEEKEND. SPOTTERS AND
EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY
RAINFALL...FLASH FLOODING...AND SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

JDG

In the hours before

Special weather statement, May 1, 2:16 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT SAT MAY 1 2010

INZ076-083-084-089-KYZ023-024-026-061-070-010815-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-
BRECKINRIDGE KY-OHIO KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
HAWESVILLE...HARDINSBURG...BEAVER DAM...MORGANTOWN...RUSSELLVILLE
216 AM EDT SAT MAY 1 2010 /116 AM CDT SAT MAY 1 2010/

...STRONG STORMS MOVING TOWARDS JASPER TO TELL CITY TO HARTFORD...

AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG STORMS NEAR OWENSBORO...AND MOVING NORTHEAST AT 50
MPH. THIS LINE OF STORMS WILL BE LOCATED FROM JASPER TO TELL CITY
TO HARTFORD BY 415 AM.

THIS LINE CONTAINS LARGE QUANTITIES OF CLOUD TO GROUND
LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER
HOUR...AND STRONG GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH
THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

JDG
Local storm report, May 1, 2:54 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 AM EDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     HAIL             IRELAND                 38.42N  87.00W
05/01/2010  E0.88 INCH       DUBOIS             IN   EMERGENCY MNGR

&&

EVENT NUMBER LMK1000229

JDG
Local storm report, May 1, 3:06 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 AM EDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     HAIL             1 W IRELAND             38.42N  87.02W
05/01/2010  M1.00 INCH       DUBOIS             IN   EMERGENCY MNGR

&&

EVENT NUMBER LMK1000230

JDG
Local storm report, May 1, 3:33 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 AM EDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     HOLLAND                 38.25N  87.04W
05/01/2010                   DUBOIS             IN   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 161

&&

EVENT NUMBER LMK1000231

JDG
Local storm report, May 1, 4:31 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 AM EDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             SCOTTSBURG              38.69N  85.78W
05/01/2010  E0.88 INCH       SCOTT              IN   TRAINED SPOTTER

            HAIL LASTED FOR FIVE MINUTES.

&&

EVENT NUMBER LMK1000232

SCHOETTMER
Special weather statement, May 1, 5:41 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 AM EDT SAT MAY 1 2010

KYZ024-025-028>043-045>048-053>056-065>067-011100-
ANDERSON-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-CASEY-FAYETTE-FRANKLIN-
GARRARD-HARDIN-HARRISON-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-
MARION-MEADE-MERCER-NELSON-NICHOLAS-OLDHAM-SCOTT-SHELBY-SPENCER-
TAYLOR-TRIMBLE-WASHINGTON-WOODFORD-
541 AM EDT SAT MAY 1 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...LOCALLY HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS TO 35 MPH...

AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CLUSTERS OF STRONG THUNDERSTORMS FROM HARRODSBURG TO GEORGETOWN
MOVING NORTHEAST AT 45 MPH. A LINE OF STRONG THUNDERSTORMS STRETCHES
FROM EMINENCE TO SHELBYVILLE TO ELIZABETHTOWN.  THIS LINE IS PRODUCE
VERY HEAVY RAINFALL...PEA SIZE HAIL AND WIND GUSTS OF 25 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3723 8501 3731 8518 3729 8520 3740 8555
      3747 8559 3744 8567 3765 8634 3863 8523
      3859 8522 3861 8509 3857 8502 3843 8497
      3846 8493 3841 8488 3838 8490 3834 8481
      3857 8442 3858 8422 3851 8419 3845 8407
TIME...MOT...LOC 0936Z 230DEG 29KT 3809 8473

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:47 AM EDTSevere Thunderstorm WarningLMKDubois43 min
May 1, 3:13 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry32 min
May 1, 3:43 AM EDTAreal Flood AdvisoryLMKDubois, Orange2 hr
May 1, 3:52 AM EDTSevere Thunderstorm WarningLMKClark, Scott, Washington23 min
May 1, 4:55 AM EDTSevere Thunderstorm WarningLMKHarrison35 min
May 1, 6:55 AM EDTSpecial Weather StatementLMKClark, Floyd50 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.